Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 9, NWS Jacksonville, FL

March 13, 2001Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 13, 2001, 3:22 AM EST for Camden County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2001, 3:22 AM EST (08:22 UTC)
Expired
Mar 13, 2001, 4:00 AM EST
In force
38 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 3:27 AM ESTThunderstorm WindKingsland, GALarge trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2001-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2001-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WUUS52 KJAX 130823
SVRJAX
GAC039-130900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
322 AM EST TUE MAR 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 400 AM EST

* AT 322 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 9 MILES SOUTHWEST OF
  KINGSLAND...OR ABOUT 8 MILES EAST OF HILLIARD...MOVING EAST AT 55
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. MARYS BY 335 AM EST...
  KINGS BAY BASE AND DUNGENESS BY 335 AM EST...
  CUMBERLAND ISLAND BY 340 AM EST...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.


$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:50 AM EST, 32 minutes earlier.

Area forecast discussion, Mar 13, 2:50 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 AM EST TUE MAR 13 2001

CURRENTLY...POTENTIAL FOR STRONG POSSIBLY SVR STORMS EARLY THIS
MORNING. PREFRONAL SQUALL CURRENTLY EXTENDING OVER SE GA AND EXTREME
FL PANHANDLE IS SLOWLY ADVANCING WITH ASSOCIATED TRAINING ECHOES
CROSSING NE GULF OF MEX INTO OVER SE GA. CONVECTION HAS SHOWN AN
INCREASING TREND PAST COUPLE OF HOURS OVER THE NORTHERN FL PENINSULA
...TO THE SOUTH OF THE SQUALL...WHERE TEMPERATURES ARE HOLDING IN
THE LOWER-MID 70S AND DEWPTS IN THE MID-UPPER 60S WITH LI -1 TO -3.
KJAX VWP SHOWING THAT WIND FLOW HAS BECOME MORE UNIDIRECTIONAL BUT
INDICATING LOW LVL JET OF 50 KTS AT 5K.

MODELS CONTINTUE TO BE IN FAIR AGREEMENT IN THE SHORT TERM BUT THE
AVN BEING LIGHTLY MORE AGGRESSIVE IN MOVING PREFRONTAL MOISTURE
FASTER DOWNSTATE. THIS MOVEMENT SEEMS TO BE SLIGHTLY OVERDONE AS
SW-W FLOW TO CONTINUE ALOFT AND WILL LACK SGFNT KICKER. ACTUAL COLD
FRONT LAGGING BEHIND AND DRAPED THROUGH SW OHIO TO EASTERN MS AND
THEN STALLS OVER WRN CAROLINAS/NRN GA WEDNESDAY. THE MESO-ETA HAS
HAD A GOOD TRACK RECORD PAST COUPLE OF DAYS AND WILL FOLLOW.

PREFRONTAL PRECIPITATION TO SINK SOUTHWARD AND SLOWLY TAPER OFF FROM
THE NORTH. OUR REGION WILL BE IN THE WARM SECTOR TODAY WITH
SWLY FLOW HELPING AFTERNOON TEMPERATURES TO REMAIN ABOVE CLIMO. WILL
INITIATE WITH HI POPS THIS MORNING OVER MAJORITY OF AREA AND TAPER
OFF FROM THE NORTH. TEMPERATURES TO RETURN TO MORE CLIMO TONIGHT AND
REMAIN THERE THROUGH REMAINDER OF SHORT TERM.

EXTENDED...REMNANTS OF FRONT DOWNSTATE WORKS NORTHWARD AND PORGGED
TO BE BACK OVER SOUTHERN GA EARLY IN THE EXTENDED PERIOD. DEEPENING
SFC LOW TRACKS OUT OF THE GULF THEN OVER THE LOWER MS RIVER VALLEY
THEN LIFTS RAPIDLY NE. ASSOCD COLD FRONT TO PASS OVER THRUSDAY NIGHT
AND TO THE SOUTH OF THE REGION FRIDAY.

MARINE...WILL CONTINUE SCA HIGHLIGHT TODAY BUT EXPECTED TO SEE A
GRADUAL DECREASE IN WIND SPEED OVERNIGHT AS SFC RIDGE AXIS NOSES IN
FROM THE WEST. GRADIENT TO TIGHTEN AGAIN THURSDAY.

PRELIM
AMG 76/47/71/49 600
SSI 76/51/68/55 700
JAX 80/51/74/55 900
GNV 81/52/73/54 710

.JAX...
GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH.
FL...SCA FERN BEACH TO FLAGLER BEACH.

RAM

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 4:12 AM ESTSevere Thunderstorm WarningJAXCharlton48 min
Mar 13, 4:42 AM ESTSevere Thunderstorm WarningJAXCharlton48 min
Mar 13, 4:47 AM ESTSevere Thunderstorm WarningJAXClinch, Echols43 min
Mar 13, 4:47 AM ESTSevere Thunderstorm WarningJAXWare43 min
Mar 13, 4:59 AM ESTSevere Thunderstorm WarningJAXCharlton, Ware46 min
Mar 13, 5:24 AM ESTTornado WarningJAXCamden, Charlton51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.